All news Pharmasist News & insight

Health Canada Recalls Femyso Lot Over Possible Duplicate Ingredient Cartons

October 30, 2026 3 min read1 source
Share LinkedIn X Facebook Email
Illustrative photo accompanying this news article
Photo by pharmasist.ca
In this article & details

Article details

Published
Oct 30, 2026
Reading time
3 min read
Categories
Medication Safety, Recalls
Jurisdiction
National
Sources cited
1
All news

Health Canada issued a national Type II recall on October 21 for one lot of Femyso, a kit containing mifepristone 200 mg and misoprostol 200 mcg. The affected lot, NR02557A-R (DIN 02560569), may contain two green mifepristone cartons or two pink misoprostol cartons instead of one of each. The recall notice is directed to retailers and the public; pharmacies should check their inventory and be ready to respond to patient questions. Health Canada’s recall notice identifies the issue as packaging-related.

What the notice says

The concern is that a kit from this lot could contain a duplicate carton of one component rather than the intended pair. The notice does not say that every kit in the lot is affected, nor does it report that a patient has experienced harm. It identifies the lot for verification and gives instructions for patients who may have an affected product.

For pharmacists, the important distinction is between confirming the package configuration and changing a person’s treatment. Health Canada advises people to consult a healthcare provider before discontinuing use of an affected product, or if they have health concerns. The recall notice also directs questions about the recall to the firm and asks that adverse effects and other safety complaints be reported to Health Canada.

Product and lot to verify

  • Product: Femyso mifepristone 200 mg / misoprostol 200 mcg kit
  • DIN: 02560569
  • Lot: NR02557A-R
  • Recall scope: national distribution; depth of recall listed as retailers

Do not infer a replacement regimen from the packaging notice. It does not provide alternative dosing instructions or authorize substitution; any treatment decision belongs with the prescriber and patient, using the product information and clinical context.

Practice guidance for pharmacists

  • Check purchase, receiving and dispensing records for Femyso lot NR02557A-R, then compare stock against the current Health Canada notice.
  • Follow the recalling firm’s and applicable pharmacy procedures for isolating, documenting and returning affected inventory; do not dispense a unit while its status is unresolved.
  • If a patient asks about a dispensed kit, verify the exact lot and package contents, then connect them with the prescriber or recalling firm for individualized advice.
  • Do not advise a patient to stop treatment solely on the basis of the notice; Health Canada specifically says to consult a healthcare provider before discontinuing an affected product.
  • Document actions and report suspected adverse effects or other product-safety concerns through the Health Canada channels linked in the recall notice.

Why a lot-specific check matters

This is a packaging recall, not a broader change to the product’s authorization or a new treatment recommendation. Because the notice names a specific lot and a possible duplicate component, a targeted inventory and record check is more useful than a general message about all Femyso kits. Pharmacies should use the linked notice for any updates and follow the recall firm’s instructions.

References

  1. Femyso: Affected lot may contain two green Mifepristone cartons or two pink Misoprostol cartons instead of one of each. — Health Canada, Health Canada recall notice, October 21, 2026

Rejoining the server...

Rejoin failed... trying again in seconds.

Failed to rejoin.
Please retry or reload the page.

The session has been paused by the server.

Failed to resume the session.
Please retry or reload the page.